Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 81, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Dec 7, 2021, 6:46 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2021, 6:46 AM EST (11:46 UTC)
- Expired
- Dec 7, 2021, 10:24 PM EST
- In force
- 16 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
756 WHUS71 KGYX 071146 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 646 AM EST Tue Dec 7 2021 ANZ150>154-080200- /O.CAN.KGYX.GL.W.0034.000000T0000Z-211207T1200Z/ /O.NEW.KGYX.SC.Y.0081.211207T1146Z-211208T0600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 646 AM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Casco Bay and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 1 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
536 WHUS71 KGYX 071949 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 249 PM EST Tue Dec 7 2021 ANZ151-153-154-072100- /O.CAN.KGYX.SC.Y.0081.000000T0000Z-211208T0600Z/ Penobscot Bay-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 249 PM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas gradually subside tonight. $$ ANZ150-152-080600- /O.CON.KGYX.SC.Y.0081.000000T0000Z-211208T0600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 249 PM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...Until 1 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
578 WHUS71 KGYX 080324 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1024 PM EST Tue Dec 7 2021 ANZ150-152-080430- /O.CAN.KGYX.SC.Y.0081.000000T0000Z-211208T0600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 1024 PM EST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 4:43 AM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Dec 7, 4:43 AM EST, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Gray ME 443 AM EST Tue Dec 7 2021 .SYNOPSIS... Gusty west winds this morning diminish today under partly to mostly cloudy skies as a cooler airmass settles over the region. A storm system passing well offshore is expected to produce a light and fluffy snowfall across the coastal plain Wednesday into that night, with some losers and winners in terms of snowfall totals. Warm southwest flow returns by the weekend bringing a significant warming trend and increasing chances for rain and some mountain snow as a frontal boundary gradually passes. && .NEAR TERM /THROUGH TONIGHT/... Cold air advection will continue through the day behind an exiting cold front with a cooler day. This will lead to the bulk of the day seeing steady or falling temps. The exception will be a few hours during peak heating where clouds are absent across southern NH and ME. Flow over the western mountains will support some localized snow showers, with a few spilling over the crests and into the foothills. This will be focused during the morning hours where the pressure gradient is still pretty packed, but become less prominent in the afternoon as this slackens. Another limiting factor will be decreasing moisture in the low levels. Mixing will allow winds to pick up a little amid the advancing cold air, but low level winds will also be decreasing over the region, and expect surface winds and gusts to be greatest during mid morning. Dry conditions continue tonight as high pressure moves overhead. The lighter winds behind the arrival of a cooler air mass make it an enticing night for radiational cooling, however light return flow around the high will increase overall mid and upper cloud cover from the day. Regardless, nighttime lows will dip into the mid to lower 20s, with single digits back in the mtn valleys. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... Passing low pressure outside the Gulf of Maine to bring light,fluffy snow accums over the region Wed/Wed night. A series of weak disturbances will be channeled into the Northeast on Wednesday by an advancing upper trough. An exiting downstream jet will provide a favorable environment for cyclogenesis in the open Atlantic as the upper trough begins to tilt over New England Wednesday afternoon and evening. The bulk of greater QPF has trended to remain offshore. However the aforementioned disturbances will combine for more widespread snow showers to fall across the CWA Wed afternoon. In the wake of the low and with a upper trough overhead, a inverted sfc trough could enhance some of this snowfall, especially along the ME/NH coast. Of higher confidence is precip type and general duration of the event. Lesser so is QPF and resultant snow totals. Some medium range higher res guidance tries to resolve some heavier swaths of QPF along or just off the coast. This in combination with the chance for higher snow ratios w/ deep DGZ could result in localized higher amounts. Will continue ramping up PoPs, but keep a broad QPF approach before more confidence arrives on snow ratios and localized higher precip totals. The low pulls NE late Wed night, with snow tapering to showers. && .LONG TERM /THURSDAY THROUGH MONDAY/... A warm, blocky pattern develops by this weekend as an active Pacific jet helps to shake up the storm track over the CONUS. After active troughing through much of this week... a ridge eventually builds over the eastern CONUS leading to above average temperatures for the weekend and beyond. The slow eastward march of a cold front brings clouds and widespread rains to the region for the weekend but warmth looks to return fairly quickly for next week. Starting off Thursday... low pressure pulls away with snow coming to an end, first along the coast and then in the mountains as NW-NWerly flow eases and high pressure builds in. Sunshine allows temperatures to warm into the 30s outside of the mountains in spite of a cooler airmass settling in overhead. A dry airmass also mixes in, which leaves plenty of room for cooling Thursday night especially with high pressure nearly overhead. Lows are currently forecast to be in the single digits across the western Maine mountains, teens to low-20s elsewhere. Looking to the synoptic scale... a strong Pacific jet pushing into the PACNW amplifies the CONUS wave pattern as a whole, carving out a longwave trough over the Rockies by Friday. The plunging trough lifts downwind steering flow northward, which finally rids New England of persistent cyclonic flow. The transition from cool troughing to warm ridging is marked by the passage of a warm front on Friday. This wave is a bit tricky for a couple reasons; first, cool and dry high pressure in place could set up a classic cold air dam scenario on Friday with surface temperatures... especially north and east... lagging behind warming aloft. Meaning, the transition from snow to rain could be muddied by a period of mixed precipitation. Second, this is ultimately conditional since ensembles and even the deterministics are uncertain on the coverage and occurrence of precipitation over the region since best forcing may be displaced north and west... closer to favorable jet dynamics. Ultimately have a 50/50 chance of precip on Friday, focused across the north. Behind this wave, temperatures warm significantly for the weekend with highs on Saturday mostly in the 50s, pushing 60 degrees in some spots. Ensemble guidance is pointing to widespread rain shower activity developing across the region in a broad baroclinic zone comprising the warm sector Saturday, culminating in the passage of a rainy cold front pushed along by the long wave trough tracking eastward across the CONUS. Given strengthening high pressure over the northern Atlantic basin... it stands to reason that there is uncertainty in how progressive the trough will be over the weekend. While deterministic models have the front crossing out to the waters by Sunday morning, which is reflecting in likely to categorical PoPs over the region Saturday night ... I'm not sold on the timing, so have kept low-end PoPs through Sunday night in case the front slows up. Any cool down from the passing trough will be short lived with a strong signal for southern ridging to build back up the East Coast early next week. && .AVIATION /09Z TUESDAY THROUGH SATURDAY/... Short Term...VFR with some gusty west winds this morning, becoming lighter in the afternoon. A few snow showers will be possible at HIE in the morning. Clouds thicken tonight, but remain VFR. -SN will move over the region through the day Wed with ceilings falling MVFR/IFR w/ similar vis restrictions. The lower of these may be focused towards coastal TAF sites. NE winds increase through the afternoon with gusts close to 15 kt. Long Term...Flight restrictions lift on Thursday with diminishing northwest winds. A period of restrictions is possible as a wave moves across the area on Friday, then more widespread and prolonged restrictions are expected this weekend with the gradual passage of a rainy cold front. && .MARINE... Short Term...Gale conditions will slacken this morning, with SCA likely needed for both waves and winds through the afternoon and evening. Winds will fall below 25 kt by this afternoon, but wave heights 6 to 8 feet continue into the evening. High pressure moves overhead, with low pressure approaching the Gulf of Maine Wednesday. NE winds increase towards SCA Wed afternoon. Long Term...High pressure approaches the waters Thursday and crests the east coast later that evening with diminishing offshore flow and seas falling below 5 ft. Southerly onshore flow returns Friday, increasing into the weekend with SCA conditions likely along with increasing chances for showers. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...Gale Warning until 7 AM EST this morning for ANZ150>154. && NEAR TERM...Cornwell SHORT TERM...Cornwell LONG TERM...Casey
Hazardous weather outlook, Dec 7, 3:42 AM EST, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 342 AM EST Tue Dec 7 2021 MEZ018>028-NHZ014-080845- Interior York-Central Interior Cumberland-Androscoggin-Kennebec- Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Coastal Rockingham- 342 AM EST Tue Dec 7 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Offshore low pressure is expected to produce light, accumulating snowfall over the coastal plain Wednesday into Wednesday night. Locally higher amounts of fluffy accumulations are possible, mostly along the immediate coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-033-NHZ001>013-015-080845- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior Cumberland Highlands- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 342 AM EST Tue Dec 7 2021 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-080845- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 342 AM EST Tue Dec 7 2021 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 7, 6:15 AM EST, 31 minutes before
Special Weather Statement National Weather Service Gray ME 615 AM EST Tue Dec 7 2021 MEZ012-033-NHZ002>004-071130- Southern Oxford-Interior Cumberland Highlands-Northern Grafton-Southern Coos-Northern Carroll- 615 AM EST Tue Dec 7 2021 ...An area of heavy snow showers will affect southwestern Oxford... northwestern Cumberland...southeastern Coos...east central Grafton and northeastern Carroll Counties... At 612 AM EST...An area of heavy snow showers was 7 miles southeast of Pinkham Notch, or 13 miles north of Conway...moving southeast at 40 MPH. Locations impacted include... Conway, Bridgton, Fryeburg, Waterford, Pinkham Notch, Bartlett, Harrison, Brownfield, Denmark, Lovell, Jackson, Albany, Chatham, Hart's Location, Sweden, Stowe, Otisfield, Stoneham, Batchelders Grant and Livermore. This also includes... Crawford Notch State Park, Wildcat Mountain, Speckled Mountain, Pleasant Mountain, and Carter Notch. * Visibilities will drop quickly to less than a half mile in this area of heavy snow showers. Conditions can deteriorate rapidly in winter weather situations. Be prepared for snow or ice covered roads. Slow down and allow extra time when traveling. LAT...LON 4416 7154 4433 7105 4414 7055 4389 7089 TIME...MOT...LOC 1112Z 303DEG 35KT 4418 7115 Cornwell
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 9:56 PM EST | Special Weather Statement | GYX | Cumberland, Sagadahoc, York | 49 min |
| Dec 6, 10:42 PM EST | Special Weather Statement | GYX | Knox, Lincoln, Sagadahoc, Waldo | 48 min |
| Dec 6, 8:36 PM EST | Special Weather Statement | GYX | Hillsborough | 39 min |
| Dec 6, 9:10 PM EST | Special Weather Statement | GYX | Rockingham | 50 min |
| Dec 7, 6:15 AM EST | Special Weather Statement | GYX | Carroll | 15 min |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.